Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 15, 2022, 3:43 AM EDT for 25 counties in Indiana. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:43 AM EDT (07:43 UTC)
- In effect from
- Apr 15, 2022, 12:00 PM EDT
- Expired
- Apr 15, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
All 25 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS73 KIND 150743 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 343 AM EDT Fri Apr 15 2022 INZ041-042-160000- /O.NEW.KIND.WI.Y.0006.220415T1600Z-220416T0000Z/ Delaware-Randolph- Including the cities of Muncie, Winchester, Union City, Farmland, and Parker City 343 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Delaware and Randolph Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
390 WWUS73 KIND 151326 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 926 AM EDT Fri Apr 15 2022 INZ041-042-152130- /O.CON.KIND.WI.Y.0006.220415T1600Z-220416T0000Z/ Delaware-Randolph- Including the cities of Muncie, Winchester, Union City, Farmland, and Parker City 926 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Delaware and Randolph Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
036 WWUS73 KIND 151845 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 245 PM EDT Fri Apr 15 2022 INZ041-042-160000- /O.CON.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/ Delaware-Randolph- Including the cities of Muncie, Winchester, Union City, Farmland, and Parker City 245 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Delaware and Randolph Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
726 WWUS73 KIND 152240 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 640 PM EDT Fri Apr 15 2022 INZ021-030-031-037>040-046>049-054>057-062>065-069>072-160000- /O.EXA.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/ Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Hendricks- Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Monroe-Brown- Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 640 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, south central, southeast and southwest Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ041-042-160000- /O.CON.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/ Delaware-Randolph- Including the cities of Muncie, Winchester, Union City, Farmland, and Parker City 640 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Delaware and Randolph Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
520 WWUS73 KIND 160009 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 809 PM EDT Fri Apr 15 2022 INZ021-030-031-037>042-046>049-054>057-062>065-069>072-160115- /O.EXP.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/ Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware- Randolph-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson- Jennings- Including the cities of Delphi, Flora, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 809 PM EDT Fri Apr 15 2022 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory has expired. Winds will weaken quickly this evening. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:38 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 15, 2:38 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 238 AM EDT Fri Apr 15 2022 .Short Term...(Today through Saturday) Issued at 238 AM EDT Fri Apr 15 2022 In response to shortwave trough rotating within Canadian deep low, low-level jet will strengthen today and when coupled with diurnal mixing will cause breezy conditions. Gusts to 35-40 mph may be common during the afternoon, especially near and north of I-70. This may be augmented slightly with light precipitation and evaporative effects, depending on timing, although this appears displaced west of strongest core of wind to mix into as of now. Subtle perturbation within westerlies and associated weak PV forcing should be enough for a period of light rain Friday afternoon. This should be banded oriented along the midlevel thermal gradient and hi- res guidance is a bit varied on placement of QPF maxima. HREF mean generally highlights northern Indiana initially, but as lingering ascent interacts with deeper moisture in southern Indiana a secondary maxima shows up there. Regardless, amounts should range from a few hundredths across most of the state to local maxima around 0.25". Weak cold advection behind the front Saturday should hold temperatures about 10 degrees lower than 24 hours prior. Mixing and momentum transfer will again result in an afternoon peak in wind speeds, but overall not as windy as previous two days as core of higher winds aloft shift eastward by then. && .Long Term...(Saturday night through Thursday) Issued at 238 AM EDT Fri Apr 15 2022 Saturday night through Monday. The northwesterly flow in place in the aftermath of the system Friday night into Saturday will be brief as the surface flow becomes easterly and a weak and brief period of ridging is expected Saturday night into Sunday. The CAA during the early portion of Saturday night will combine with dry surface conditions to allow for a possible freeze north of I-70 and likely frost for much of the forecast area. The progression of the growing season that far north is still a bit uncertain so will not be issuing any frost/freeze headlines at this time. If after coordinating with partners it is determined that the growing season is in full swing, headlines may be needed. Chances for rain return Sunday night into Monday as central Indiana becomes sandwiched between two systems as a snow producing system moves through the northern Great Lakes region and a warmer core low moves through the Southern Gulf states. Model guidance has a pretty solid handle on the northern system with little model spread while details remain a bit murkier further south. Expect that the best chances for rain will be late Sunday night into the morning hours on Monday with amounts generally around a quarter of an inch of rain. Tuesday through Thursday. Colder than normal temperatures are expected for the middle of the work week as northwesterly flow returns both at the surface and aloft but with mostly clear skies daytime temperatures will be able to rise into the mid 50s on Tuesday and gradually warm later in the week as southerly flow returns. Rain is possible towards the end of the work week as the next system approaches, but confidence on this system remains quite low. && .Aviation...(06Z TAF Issuance) Issued at 1138 PM EDT Thu Apr 14 2022 IMPACTS: - Winds will be from 210-240 degrees less than 10 knots but then increase to 10 to 15 knots will gusts to near 30 knots after 14z-16z and through 23z or so. Then, winds will decrease again after sunset. - Non-convective low level wind shear from 06z-14z. - VFR flying conditions expected through at least 22z or so. Then, MVFR possible in showers. DISCUSSION: Non-convective low level wind shear is expected overnight into this morning as a modest low level jet moves over north central Indiana. Dry column will support mostly clear skies through this morning. Meanwhile, cu will be on the increase this afternoon ahead of a weak front. A few showers will also be possible by early evening. Gusty southwest winds will return this afternoon. Winds will become northwest less than 10 knots after 05z Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...BRB Long Term...White Aviation...MK
Hazardous weather outlook, Apr 14, 8:46 PM EDT, 6 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 846 PM EDT Thu Apr 14 2022 INZ021-028>031-035>049-051>057-060>065-067>072-151000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 846 PM EDT Thu Apr 14 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.